Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Sep 2, 2007, 3:01 PM PDT for Los Angeles County, California. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2007, 3:01 PM PDT (22:01 UTC)
- Expired
- Sep 2, 2007, 5:00 PM PDT
- In force
- 119 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Los Angeles County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 022212
FFWLOX
CAC037-030000-
/X.NEW.KLOX.FF.W.0005.070902T2201Z-070903T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
301 PM PDT SUN SEP 2 2007
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE SAN GABRIEL MOUNTAINS AND ANTELOPE VALLEY
* UNTIL 500 PM PDT
* AT 300 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF THUNDERSTORMS ACROSS THE SAN GABRIEL MOUNTAINS AND
ANTELOPE VALLEY. THE STRONGEST STORMS WERE LOCATED JUST WEST OF
HIGHWAY 2 NEAR THE UPPER BIG TUJUNGA CANYON...AS WELL AS THE
FOOTHILLS SOUTHWEST OF PALMDALE...ALONG HIGHWAY 14. THE THUNDERSTORM
ACTIVITY WILL LIKELY CONTINUE TO EXPAND NORTHWARD INTO OTHER PORTIONS
OF THE ANTELOPE VALLEY THROUGH THE AFTERNOON HOURS. DUE TO THE HIGH
AVAILABLE MOISTURE AND SLOW MOVING NATURE OF THESE STORMS...FLASH
FLOODING WILL CONTINUE ACROSS THE WARNING AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE SAN
GABRIEL MOUNTAINS AND AREAS SOUTHWEST OF PALMDALE ALONG HIGHWAY 14.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3432 11836 3425 11815 3423 11761 3486 11764
3482 11841
$$
GOMBERG/MEIER2 follow-up statements
000
WGUS76 KLOX 022248
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
340 PM PDT SUN SEP 2 2007
CAC037-030000-
/X.CON.KLOX.FF.W.0005.000000T0000Z-070903T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
345 PM PDT SUN SEP 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR
NORTHEASTERN LOS ANGELES COUNTY...INCLUDING THE SAN GABRIEL MOUNTAINS
AND ANTELOPE VALLEY...
AT 340 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED THUNDERSTORMS ACROSS THE SAN GABRIEL MOUNTAINS
AND ANTELOPE VALLEY. THE STRONGEST STORMS WERE LOCATED IN THE FOOTHILLS
SOUTHWEST OF PALMDALE...AS WELL AS THE NORTHEAST ANTELOPE VALLEY EXTENDING
FROM SADDLEBACK BUTTE TO THE KERN COUNTY LINE.
EARLIER THIS AFTERNOON...A LARGE THUNDERSTORM COMPLEX DEVELOPED ACROSS
THE EASTERN SAN GABRIEL MOUNTAINS. WEATHER SPOTTERS AND DOPPLER RADAR
INDICATED RAINFALL RATES AS HIGH AS 3 INCHES PER HOUR NEAR WRIGHTWOOD
AND BIG PINES...ALONG WITH STREET FLOODING.
DUE TO THE AMPLE MOISTURE IN PLACE AND SLOW MOVING NATURE OF STORMS...
FLASH FLOODING WILL LIKELY CONTINUE WITH ANY STORMS THAT DEVELOP IN THE
WARNING AREA. WHILE HEAVY RAINFALL IS THE MOST SIGNIFICANT THREAT TODAY...
THERE COULD ALSO BE WIND GUSTS TO 40 MPH...SMALL HAIL...AND DANGEROUS
CLOUD TO GROUND LIGHTNING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3432 11836 3425 11815 3423 11761 3486 11764
3482 11841
$$
GOMBERG/MEIER000
WGUS76 KLOX 030001
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
500 PM PDT SUN SEP 2 2007
CAC037-030006-
/X.EXP.KLOX.FF.W.0005.000000T0000Z-070903T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
500 PM PDT SUN SEP 2 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN
LOS ANGELES COUNTY...
AT 455 PM...DOPPLER RADAR INDICATED DECREASING THUNDERSTORM ACTIVITY
ACROSS THE SAN GABRIEL MOUNTAINS AND ANTELOPE VALLEY. THERE WAS ONE
STORM LOCATED AROUND 15 MILES WEST OF LANCASTER ALONG HIGHWAY 138.
WHILE THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE...ISOLATED
THUNDERSTORM ACTIVITY IS POSSIBLE UNTIL SUNSET ACROSS THE SAN GABRIEL
MOUNTAINS AND ANTELOPE VALLEY.
LAT...LON 3432 11836 3425 11815 3423 11761 3486 11764
3482 11841
$$
GOMBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:41 PM PDT, 20 minutes earlier.
Area forecast discussion, Sep 2, 2:41 PM PDT, 20 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 241 PM PDT SUN SEP 2 2007 .SHORT TERM...(TONIGHT-WED) VERY HOT TEMPERATURES ONCE AGAIN ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON. DOWNTOWN LOS ANGELES HAS ALREADY SHOT UP TO 100 DEGREES TODAY. MOST AREAS WILL BE UP A DEGREE OR TWO TODAY FROM YESTERDAY...EXCEPT MOST COASTAL AREAS HAVE JUMPED BETWEEN 5 TO 15 DEGREES WARMER TODAY. THEN THERE IS PORT SAN LUIS WHICH WAS 69 DEGREES YESTERDAY AND JUMPED UP TO 103 DEGREES TODAY. THE REASON FOR THIS BIG HIKE IN TEMPS TODAY HAD TO DO WITH LOW LEVEL OFFSHORE FLOW WITH COMPRESSIONAL HEATING IN THE SBA AND SLO COUNTIES. TEMPS WILL REMAIN VERY WARM INTO THE EVENING AS WELL. MONTECITO HAD A LOW TEMP OF 89 DEGREES LAST NIGHT WITH THIS LIGHT OFFSHORE FLOW. EXPECTING ANOTHER ROUND OF GUSTY WINDS ACROSS THE SANTA BARBARA SOUTH COAST AND MOUNTAIN AREAS THIS EVENING AND OVERNIGHT. THIS IS ONE REASON WHY YOU WONT SEE MUCH IN CU BUILDUPS ACROSS THE MOUNTAINS OVER SBA/SLO AND EVEN THE WESTERN PORTION OF VENTURA COUNTY TODAY. THERE IS A DISTINCT BOUNDARY WITH DRY AIR TO THE WEST AND NORTH OF VENTURA COUNTY WITH A VERY MOIST BOUNDARY TO THE EAST. A FLASH FLOOD WAS ISSUED EARLIER TODAY FOR THE LA COUNTY MOUNTAINS AND THE ANTELOPE VALLEY. SHOULD BE ANOTHER EXPLOSIVE DAY CONVECTIVE WISE FOR SIMILAR AREAS AS YESTERDAY. LATEST K-INDEX HAS REACHED THE LOWER 40S AND VERY JUICY AIR OVER THE AREA HAS HELPED TO PRODUCE ANOTHER ROUND OF STRONG STORMS. A FLASH FLOOD WARNING WAS ISSUED EARLIER FOR PORTIONS OF THE SAN GABRIEL MOUNTAIN RANGE AND ADJACENT DESERT FLOOR. SEVERE THUNDERSTORMS WARNINGS MAY NEED TO BE ISSUED AS WELL AS CLOUD TOPS ALREADY TO 50,000 FT. THERE IS STILL A SLIGHT CHANCE OF A SHOWER ACROSS THE VENTURA COUNTY MOUNTAINS TODAY...BUT SHOWERS WILL BE ISOLATED AND LITTLE MOISTURE TO WORK WITH. TEMPS WILL BEGIN TO TREND COOLER ON LABOR DAY...BUT NOT BY MUCH. BEST CHANCE OF COOLING WILL BE ACROSS THE MOST NORTHERN AREAS OF THE FORECAST AREA. HIGH PRESSURE WILL BEGIN TO BREAK DOWN AND PUSH TO THE SOUTHEAST. AS THE HIGH BEGINS TO PUSH EAST...A DEEP TROF ASSOCIATED WITH UPPER LOW OVER OREGON COAST WILL BEGIN TO SWING DOWN THROUGH CENTRAL CAL. TEMPS WILL CONTINUE TO LOWER AN ADDITIONAL 5 TO 10 DEGREES IN MANY LOCATIONS. ONSHORE FLOW WILL KEEP MOST COASTAL AREAS COMFORTABLE. VALLEY TEMPS SHOULD LOWER INTO THE 90S WITH ONLY A FEW SITES REACHING THE LOWER 100S. WEDNESDAY SHOULD BRING SOME DRIER CONDITIONS TO THE LOCAL MOUNTAINS AND ANTELOPE VALLEY WITH MORE SW FLOW ALOFT. TEMPS WILL BE THE COOLEST OF THE WEEK WITH MOST INLAND AREAS IN THE 80S AND 90S. .LONG TERM...(THU-SUN) COOLING SHOULD CONTINUE THROUGH THU WITH A RETURN OF ONSHORE FLOW AND THIS SHOULD BE ENOUGH TO CREATE A MARINE LAYER. EVERYTHING SHOULD BE CLOSE TO NORMALS. WITH TROPICAL STORM HENRIETTE MOVING UP THE BAJA COAST ON THU...BOTH GFS AND EC AGREE THAT THERE SHOULD BE SOME REMNANTS MOVING FAIRLY CLOSE TO SOCAL. THE GFS GOES HOG WILD WITH THE CLOUDS AND RAIN AND AM CERTAINLY NOT GOING TO GO THERE YET. IN FACT ONLY TURNED THE SKIES PARTLY CLOUDY FOR NOW. STILL IT BARES MENTIONING THAT THE GFS HAS HAD SIMILAR SOLUTIONS FOR THE PAST FEW RUNS. WILL KEEP WATCHING THIS POTENTIALLY INTERESTING DEVELOPMENT. && .AVIATION... 02/1750Z FOR COASTAL/VALLEY TAF SITES...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD...WITH TYPICAL AFTERNOON SEA BREEZES. KSBA IS EXPECTED TO HAVE SOME WIND SHEAR THIS EVENING BETWEEN 02Z AND 10Z AS THE SUNDOWNERS ARE EXPECTED TO REDEVELOP. FOR THE DESERTS...KWJF AND KPMD WILL HAVE VCTS REMARKS THIS AFTERNOON...AS CONVECTIVE ACTIVITY IS EXPECTED TO CONTINUE THIS AFTERNOON. FOR KLAX...HIGH CONFIDENCE IN VFR FORECAST THROUGH PERIOD. FOR KBUR...HIGH CONFIDENCE IN VFR FORECAST THROUGH PERIOD. .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WARNING (SEE LAXFFWLOX). EXCESSIVE HEAT WARNING (SEE LAXNPWLOX). FLOOD WATCH (SEE LAXFFALOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KAPLAN AVIATION...THOMPSON WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 2, 6:00 AM PDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN SEP 2 2007 CAZ034>041-044>047-051>054-059-087-088-031300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT SUN SEP 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY VERY HOT CONDITIONS WILL CONTINUE TODAY. ANY PROLONGED EXERTION OUTDOORS TODAY WILL BE VERY HAZARDOUS. THUNDERSTORMS WILL BRING A THREAT OF FLASH FLOODING AS WELL AS LIGHTNING TO THE DESERTS AND MOUNTAINS. AT THE BEACHES THERE WILL BE A THREAT OF HAZARDOUS RIP CURRENTS. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE DOUBLE BARRELED HAZARDS OF HIGH HEAT AND THUNDERSTORMS WILL CONTINUE MONDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 11:29 AM PDT | Flash Flood Watch | LOX | 7 hr | |
| Sep 2, 1:20 PM PDT | Flash Flood Warning | LOX | Los Angeles | 115 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.